Q. Will kidney infection cause back pain?

Answered by
Dr. Eriol Braholli
and medically reviewed by iCliniq medical review team.
Published on Dec 04, 2016

Hello doctor,

I went to the ER two days ago due to excruciating pain in my back, which I thought was caused by herniated disc. I have received a steroid injection and pain medication. This morning I noticed the pain has moved upward towards my kidneys. Could this be a kidney infection? Please note that this pain was the worst I ever experienced. I was in tears for two days. Please help me.

Dr. Eriol Braholli

General Medicine General Surgery Internal Medicine
#

Hi,

Welcome to icliniq.com.

  • Such immediate terrible pain might be caused by both herniated disc and urinary tract problems such as kidney stones, urinary tract infection, etc.
  • Have you done any tests or examinations in the ER (emergency room)?
  • I would suggest you a few simple examinations to come closer to the real cause.  
  1. Direct x-ray of the spine and urinary tract.
  2. Abdominal and urinary tract ultrasound examination.
  3. Complete urine count too would give a lot of information.
  • The treatment consists in painkillers in both cases, but additional different drugs are used in each case.

Revert back with the reports to an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Also Read Answers From:

Related Questions & Answers


What is the permanent solution for testicular pain?

Query: Hi doctor, I have a mild pain in the right testis since two months. The USG report showed slight thickening of the spermatic cord. Now, after 10 days of antibiotic courses referred by the physician, then the condition is better. But when I lift some weight or drive a car, then the pain starts again...  Read Full »

I have pain in my heels which did not get better with any painkiller. What to do?

Query: Hello doctor, I am a 24 year old male. I have a pain in my heels from three to four months. I used a lot of painkillers like Ibuprofen, Voltral, Nims, Dicloran inj, Brexien, Movax, Muscoril, Rotec, Bonate, Carlex D, and Vitamin D inj. and Methicobal inj. etc, but the result is zero. I also try to w...  Read Full »

A Patient's Guide to Recurrent Urinary Tract Infections

Article Overview: If you have frequent urinary tract infections, here are some strategies to reduce your risk. Read Article


Dr. Davie Wong
Urologist

1) Post-Menopause: As you get older, hormonal changes cause alterations to your vagina and its contents, predisposing you to urinary tract infections. Topical estrogen applied inside the vagina can reduce the risk of infections. Your doctor will decide if this treatment is right for you. 2) Sexual...  Read Article

Popular

Popular

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.